Alert archive / New York / Small Craft Advisories in 2010
Small Craft Advisory 97, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Nov 16, 2010, 3:22 AM EST. It took effect at Nov 16, 2010, 7:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2010, 3:22 AM EST (08:22 UTC)
- In effect from
- Nov 16, 2010, 7:00 PM EST
- Expired
- Nov 17, 2010, 4:15 AM EST
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
218 WHUS71 KBUF 160822 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 322 AM EST TUE NOV 16 2010 ...GALE FORCE WINDS LIKELY WEDNESDAY AND WEDNESDAY EVENING... .A STORM MOVING NORTHWARD FROM THE GULF STATES WILL CROSS THE LOWER LAKES WEDNESDAY MORNING. A TIGHT PRESSURE GRADIENT IN THE WAKE OF THIS SYSTEM ALONG WITH RAPID PRESSURE RISES WILL LIKELY PRODUCE GALE FORCE WINDS. LOZ042-161630- /O.NEW.KBUF.SC.Y.0097.101117T0000Z-101117T0900Z/ /O.NEW.KBUF.GL.A.0005.101117T2100Z-101118T0400Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 322 AM EST TUE NOV 16 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST WEDNESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LEZ020-040-041-161630- /O.NEW.KBUF.GL.A.0005.101117T1600Z-101118T0300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 322 AM EST TUE NOV 16 2010 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ043>045-062>065-161630- /O.NEW.KBUF.GL.A.0005.101117T2100Z-101118T0400Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 322 AM EST TUE NOV 16 2010 ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ SAGE
4 follow-up statements
891 WHUS71 KBUF 161424 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 924 AM EST TUE NOV 16 2010 ...GALE FORCE WINDS LIKELY WEDNESDAY AND WEDNESDAY EVENING... .A STORM MOVING NORTHWARD FROM THE GULF STATES WILL CROSS THE LOWER LAKES WEDNESDAY MORNING. A TIGHT PRESSURE GRADIENT IN THE WAKE OF THIS SYSTEM ALONG WITH RAPID PRESSURE RISES WILL LIKELY PRODUCE GALE FORCE WINDS. LOZ042-162230- /O.CON.KBUF.SC.Y.0097.101117T0000Z-101117T0900Z/ /O.UPG.KBUF.GL.A.0005.101117T2100Z-101118T0400Z/ /O.NEW.KBUF.GL.W.0007.101117T2100Z-101118T0400Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 924 AM EST TUE NOV 16 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 4 PM TO 11 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM TO 11 PM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-040-041-162230- /O.UPG.KBUF.GL.A.0005.101117T1600Z-101118T0300Z/ /O.NEW.KBUF.GL.W.0007.101117T1600Z-101118T0300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 924 AM EST TUE NOV 16 2010 ...GALE WARNING IN EFFECT FROM 11 AM TO 10 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ043>045-062>065-162230- /O.UPG.KBUF.GL.A.0005.101117T2100Z-101118T0400Z/ /O.NEW.KBUF.GL.W.0007.101117T2100Z-101118T0400Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 924 AM EST TUE NOV 16 2010 ...GALE WARNING IN EFFECT FROM 4 PM TO 11 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM TO 11 PM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
287 WHUS71 KBUF 162058 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 358 PM EST TUE NOV 16 2010 ...GALE FORCE WINDS WEDNESDAY AND WEDNESDAY EVENING... .A STORM MOVING NORTHWARD FROM THE GULF STATES WILL CROSS THE LOWER LAKES WEDNESDAY MORNING. A TIGHT PRESSURE GRADIENT IN THE WAKE OF THIS SYSTEM ALONG WITH RAPID PRESSURE RISES WILL LIKELY PRODUCE GALE FORCE WINDS. LOZ042-170500- /O.CON.KBUF.SC.Y.0097.101117T0000Z-101117T0900Z/ /O.CON.KBUF.GL.W.0007.101117T2100Z-101118T0400Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 358 PM EST TUE NOV 16 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM TO 11 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 PM TO 11 PM EST WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-040-041-170500- /O.CON.KBUF.GL.W.0007.101117T1600Z-101118T0300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 358 PM EST TUE NOV 16 2010 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ043>045-062>065-170500- /O.CON.KBUF.GL.W.0007.101117T2100Z-101118T0400Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 358 PM EST TUE NOV 16 2010 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM TO 11 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 PM TO 11 PM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
598 WHUS71 KBUF 170238 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 938 PM EST TUE NOV 16 2010 ...GALE FORCE WINDS WEDNESDAY AND WEDNESDAY EVENING... .A STORM MOVING NORTHWARD FROM THE GULF STATES WILL CROSS THE LOWER LAKES WEDNESDAY MORNING. A TIGHT PRESSURE GRADIENT IN THE WAKE OF THIS SYSTEM ALONG WITH RAPID PRESSURE RISES WILL LIKELY PRODUCE GALE FORCE WINDS. LOZ043-171100- /O.EXB.KBUF.SC.Y.0097.000000T0000Z-101117T1100Z/ /O.CON.KBUF.GL.W.0007.101117T2100Z-101118T0400Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 938 PM EST TUE NOV 16 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM TO 11 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST WEDNESDAY. A GALE WARNING REMAINS IN EFFECT FROM 4 PM TO 11 PM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-171100- /O.EXT.KBUF.SC.Y.0097.000000T0000Z-101117T1100Z/ /O.CON.KBUF.GL.W.0007.101117T2100Z-101118T0400Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 938 PM EST TUE NOV 16 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM TO 11 PM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY. A GALE WARNING REMAINS IN EFFECT FROM 4 PM TO 11 PM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-040-041-171100- /O.CON.KBUF.GL.W.0007.101117T1600Z-101118T0300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 938 PM EST TUE NOV 16 2010 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ044-045-062>065-171100- /O.CON.KBUF.GL.W.0007.101117T2100Z-101118T0400Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 938 PM EST TUE NOV 16 2010 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM TO 11 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 PM TO 11 PM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JJR
534 WHUS71 KBUF 170915 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 415 AM EST WED NOV 17 2010 ...GALE FORCE WINDS WEDNESDAY AND WEDNESDAY EVENING... .A STORM MOVING NORTHWARD FROM THE GULF STATES WILL CROSS THE LOWER LAKES THIS MORNING. A TIGHT PRESSURE GRADIENT IN THE WAKE OF THIS SYSTEM ALONG WITH RAPID PRESSURE RISES WILL LIKELY PRODUCE GALE FORCE WINDS. LOZ042-043-171715- /O.CAN.KBUF.SC.Y.0097.000000T0000Z-101117T1100Z/ /O.EXT.KBUF.GL.W.0007.101117T1900Z-101118T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 415 AM EST WED NOV 17 2010 ...GALE WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THE GALE WARNING IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ020-040-041-171715- /O.EXT.KBUF.GL.W.0007.101117T1400Z-101118T0300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 415 AM EST WED NOV 17 2010 ...GALE WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EST THIS EVENING... THE GALE WARNING IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ044-045-062>065-171715- /O.EXT.KBUF.GL.W.0007.101117T1900Z-101118T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 415 AM EST WED NOV 17 2010 ...GALE WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THE GALE WARNING IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ SAGE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 15, 11:45 PM EST, 3 hours 37 minutes earlier.
Area forecast discussion, Nov 15, 11:45 PM EST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1145 PM EST MON NOV 15 2010 .SYNOPSIS... HIGH PRESSURE RIDGED FROM THE OHIO VALLEY TO THE CANADIAN MARITIMES WILL BRING CONTINUED FAIR DRY WEATHER TO THE AREA TONIGHT. LOW PRESSURE WILL THEN LIFT NORTHEAST FROM THE TENNESSEE VALLEY AND BRING WIDESPREAD RAIN TO THE AREA FROM LATE TUESDAY THROUGH WEDNESDAY... BEFORE PROGRESSIVELY COLDER AIR FOLLOWS IN ITS WAKE THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH TUESDAY/... HIGH PRESSURE RIDGED FROM THE OHIO VALLEY TO THE CANADIAN MARITIMES WILL BODILY DRIFT TO THE NORTH AND EAST TONIGHT AND TUESDAY. IN ITS WAKE...DEVELOPING LOW PRESSURE OVER THE DEEP SOUTH WILL LIFT NORTHEASTWARD IN CONCERT WITH ITS PARENT UPPER TROUGH...WITH THE CENTER OF THE LOW REACHING THE TENNESSEE VALLEY BY TUESDAY MORNING...AND SOUTHERN OHIO BY TUESDAY EVENING. CIRRUS-LEVEL CLOUDINESS OUT AHEAD OF THIS SYSTEM WILL SPREAD NORTH INTO THE AREA THIS EVENING...THEN WILL GRADUALLY THICKEN AND LOWER THROUGH THE REMAINDER OF THE PERIOD AS THE LOW APPROACHES. IT STILL APPEARS THAT ANY RAIN ASSOCIATED WITH THE LOW WILL REMAIN SAFELY TO THE SOUTH OF OUR AREA THROUGH 12Z TUESDAY...THEN RAINFALL CHANCES WILL INCREASE CONSIDERABLY FROM SOUTH TO NORTH THROUGH THE DAY AS SYNOPTIC-SCALE MOISTURE DEEPENS...AND LARGE-SCALE UPLIFT INCREASES DUE TO STRENGTHENING WARM AIR ADVECTION...AN ADVANCING 40+ KT LOW LEVEL JET...AND AN INCREASINGLY DIFFLUENT FLOW ALOFT. AT THIS POINT...EXPECT LIFT AND MOISTURE TO BECOME FAVORABLE ENOUGH TO ALLOW AT LEAST A LOW CHANCE OF RAIN ACROSS THE SOUTHERN TIER BY MID-LATE MORNING...WITH PROGRESSIVELY HIGHER RAIN CHANCES THEN SPREADING ACROSS ALL AREAS SOUTH OF LAKE ONTARIO DURING THE AFTERNOON. BY LATE IN THE DAY...WILL HAVE CATEGORICAL POPS ACROSS OUR SOUTHERNMOST TWO TIERS OF COUNTIES...LIKELIES EXTENDING FURTHER NORTH INTO LAKE ONTARIO...AND CHANCE VALUES INTO THE NORTH COUNTRY. THIS TIMING IS A FEW HOURS FASTER THAN SUGGESTED BY THE 12Z GFS...WHICH TYPICALLY DOES A BETTER JOB AT TIMING ADVANCING PRECIP IN SITUATIONS SUCH AS THIS...AND IS ONCE AGAIN ON THE FASTER SIDE OF THE GUIDANCE ENVELOPE. IN TERMS OF TEMPERATURES...EXPECT MOST AREAS TO EXPERIENCE LOWS IN THE MID 30S TONIGHT UNDER THE INCREASING CLOUD COVER...FOLLOWED BY HIGHS RANGING IN THE UPPER 40S TO LOWER 50S TUESDAY. THESE LATTER READINGS ARE A FEW DEGREES UNDER GUIDANCE...WHICH LOOKS TOO WARM GIVEN THE EXPECTED THICKENING CLOUD COVER AND ADVANCING PRECIP SHIELD. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... BROAD AREA OF PRECIPITATION WILL CONTINUE TO SPREAD INTO THE REGION FROM THE SOUTH IN ADVANCE OF THE MOISTURE LADEN SURFACE LOW TRACKING NORTHEAST THROUGH THE UPPER OHIO VALLEY. PLENTY OF ISENTROPIC LIFT AND ABUNDANT GULF MOISTURE WILL LEAD TO A WIDESPREAD RAINFALL EVENT TUESDAY NIGHT INTO WEDNESDAY. GENERALLY RAINFALL AMOUNTS LIKELY TO BE IN THE 0.75 TO 1.25 INCH RANGE WHICH IS SUPPORTED BY NEARLY ALL THE OPERATIONAL MODELS AND HPC GUIDANCE AS A STRONG 45 TO 55 KNOT SOUTHERLY LOW LEVEL JET SURGES INTO THE AREA BRINGING PRECIPITABLE WATER VALUES TO NEAR 1.00 INCH...SOME 2 TO 3 STANDARD DEVIATIONS ABOVE NORMAL. LOCAL WATERWAYS HAVE CONTINUED TO RECEDE AND ALTHOUGH RISES SHOULD BE DECENT...WE DO NOT EXPECT FLOODING CONCERNS AT THIS POINT. THE SURFACE LOW WILL CONTINUE TO DEEPEN AS IT CROSSES THE REGION WEDNESDAY...REACHING THE SAINT LAWRENCE VALLEY BY LATE IN THE DAY. WIDESPREAD RAIN EARLY IN THE DAY SHOULD DIMINISH. MODERATELY STRONG COLD AIR ADVECTION ON THE BACK SIDE OF THE DEPARTING LOW WILL ALLOW FOR BETTER MIXING WITH A RATHER WINDY DAY EXPECTED WITH POTENTIAL GUSTS IN EXCESS OF 40 MPH. 850 MB TEMPERATURES DROPPING INTO THE 0C TO -2C RANGE COULD ALSO BRING AN ADDITIONAL LAKE RESPONSE SOUTHEAST OF THE LAKES. NEXT SHORTWAVE WILL MOVE INTO THE OHIO VALLEY BY 12Z THURSDAY. INCREASING MOISTURE AND LIFT AHEAD OF THIS FEATURE WILL APPROACH THE AREA BY LATE WEDNESDAY NIGHT WITH THE CHANCE OF SHOWERS INCREASING ONCE AGAIN. COLDER AIR WILL ALSO BE FILTERING INTO THE REGION...WITH 850MB TEMPERATURES DROPPING FURTHER TO AROUND -4C BY 12Z THURSDAY. THIS SHOULD STILL SUPPORT RAIN ACROSS LOWER ELEVATIONS WITH A WARM BOUNDARY LAYER...BUT A FEW WET SNOWFLAKES MAY BEGIN TO MIX IN ACROSS HIGHER TERRAIN. && .LONG TERM /FRIDAY THROUGH MONDAY/... PROGRESSIVE PATTERN FOR THE END OF THE WEEK INTO EARLY NEXT WEEK AS THE UPPER TROUGH SWINGS OUT OF THE AREA ALLOWING FOR SIGNIFICANT HEIGHT RISES. SURFACE RIDGE WILL BECOME ESTABLISHED QUICKLY ON FRIDAY WHICH WILL END ANY LINGERING LAKE INDUCED PRECIPITATION. SURFACE WARM FRONT LIFTING QUICKLY THROUGH THE UPPER MIDWEST AND CENTRAL GREAT LAKES AS WEAK CLIPPER TYPE LOW MOVES ACROSS LAKE SUPERIOR INTO QUEBEC FRIDAY AFTERNOON AND FRIDAY NIGHT. LIMITED ASSOCIATED MOISTURE GIVEN THE SOURCE REGION AND RAPID MOVEMENT...AND WITH THE PRIMARY WARM FRONTAL ZONE LINING UP NORTH OF THE AREA...WOULD EXPECT THE PRIMARY PRECIPITATION CHANCES TO REMAIN NORTH OF THE AREA...ALTHOUGH CAN SEE SOME PRECIPITATION SNEAKING INTO THE NORTH COUNTRY AND SAINT LAWRENCE VALLEY. TEMPERATURES MARGINAL FRIDAY NIGHT SO COULD SEE A RAIN/SNOW MIX...BUT CERTAINLY NOT A SIGNIFICANT EVENT EXPECTED. FOR THE MOST PART...THE WEEKEND LOOKS TO BE IN GOOD SHAPE. SOME LINGERING COLD AIR IN THE NORTHWEST FLOW COULD BRING SOME LAKE RESPONSE SOUTHEAST OF LAKE ONTARIO SATURDAY MORNING...OTHERWISE RIDGING BOTH AT THE SURFACE AND ALOFT WILL BRING FAIR WEATHER ALONG WITH ABOVE NORMAL TEMPERATURES. WARM FRONTAL ZONE DEVELOPING ACROSS THE UPPER MIDWEST AND GREAT LAKES SUNDAY AND LIFTING SLOWLY ACROSS THE REGION THROUGH MONDAY. CHANCES FOR PRECIPITATION SHOULD GRADUALLY INCREASE ALONG THE BAROCLINIC ZONE SUNDAY NIGHT AND MONDAY. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... TRANQUIL VFR CONDITIONS WILL REMAIN IN PLACE ACROSS ALL OF WESTERN AND NORTH CENTRAL NEW YORK OVERNIGHT INTO TUESDAY MORNING AS HIGH PRESSURE OVER THE CANADIAN MARITIMES WILL SLOWLY LOSE ITS GRIP ON OUR REGION. CONDITIONS WILL THEN DETERIORATE AS A STORM SYSTEM WILL ORGANIZE OVER THE TENNESSEE VALLEY AND LIFT NORTH. CLOUDS AHEAD OF THIS FEATURE WILL LOWER AND THICKEN DURING THE COURSE OF TUESDAY...WITH RAIN BECOMING WIDESPREAD BY MID AFTERNOON. WHILE VFR CONDITIONS WILL BE IN PLACE FOR THE BULK OF THE DAY...MVFR CIGS WILL PROGRESS FROM THE WRN SOUTHERN TIER (KJHW, KELZ) AT MIDDAY TO MUCH OF THE REMAINDER OF THE REGION BY LATE AFTERNOON. CIGS WILL THEN FURTHER LOWER TO IFR LEVELS TUESDAY EVENING AND NIGHT AS STEADIER RAIN MOVES THROUGH. WIDESPREAD IFR/LIFR CIGS WILL BE IN PLACE FOR TUESDAY NIGHT AS A WELL ORGANIZED STORM SYSTEM WILL LIFT NORTH ACROSS LAKE ERIE. OUTLOOK... WEDNESDAY...IFR IN WIDESPREAD RAIN AND FOG. GUSTY WINDS DURING THE MIDDAY AND PARTICULARLY IN THE AFTERNOON. THURSDAY...RESTRICTIONS POSSIBLE WITH A CHANCE OF RAIN OR SNOW. FRIDAY...MAINLY VFR WITH MVFR POSSIBLE IN RAIN/SNOW SHOWERS SOUTHEAST OF THE LAKES. SATURDAY...VFR. && .MARINE... HIGH PRESSURE DRAPED FROM THE OHIO VALLEY TO THE CANADIAN MARITIMES WILL LIFT BODILY NORTHEASTWARD TONIGHT AND TUESDAY...ALLOWING A DEVELOPING LOW PRESSURE SYSTEM OVER THE GULF COAST STATES TO LIFT NORTHEAST INTO THE OHIO VALLEY BY LATE TUESDAY...THEN ACROSS THE LOWER LAKES REGION TUESDAY NIGHT AND WEDNESDAY. LIGHT SOUTH TO SOUTHEASTERLIES TONIGHT WILL TRANSITION TO MODERATE EASTERLIES IN ADVANCE OF THE APPROACHING LOW TUESDAY...THEN WILL TURN RATHER BRISK TO MODERATELY STRONG WHILE BACKING FURTHER TO NORTH AND THEN NORTHWESTERLY TUESDAY NIGHT AND WEDNESDAY. AT THIS POINT...IT APPEARS THAT WINDS AND WAVES WILL AT LEAST REACH WELL INTO THE ADVISORY RANGE TUESDAY NIGHT AND WEDNESDAY...WITH LOW-END GALE FORCE WINDS POSSIBLE WEDNESDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJR NEAR TERM...JJR SHORT TERM...TMA LONG TERM...TMA AVIATION...RSH MARINE...JJR
Hazardous weather outlook, Nov 15, 3:48 PM EST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 348 PM EST MON NOV 15 2010 NYZ001>008-010>014-019>021-085-162100- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 348 PM EST MON NOV 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN AREA OF LOW PRESSURE WILL MOVE THROUGH THE LOWER LAKES REGION ON WEDNESDAY. RAIN WILL OVERSPREAD THE AREA TUESDAY AFTERNOON AND EVENING AHEAD OF THIS LOW. RAINFALL AMOUNTS OF A HALF INCH TO AN INCH ARE LIKELY...WITH LOCALLY HIGHER AMOUNTS ON THE TUG HILL. THE AREA HAS BEEN DRY RECENTLY...SO STREAMS AND CREEKS WILL BE ABLE TO HANDLE THE RAINFALL. AS THE LOW MOVES BY WINDS WILL INCREASE SIGNIFICANTLY DURING THE DAY WEDNESDAY. WEST WINDS IN THE 20 TO 30 MPH RANGE WITH GUSTS TO AROUND 45 MPH ARE POSSIBLE. THE STRONGEST WINDS ARE EXPECTED ALONG THE LAKE ERIE SHORE INLAND ACROSS MUCH OF WESTERN NEW YORK AND ALSO NEAR LAKE ONTARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-162100- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 348 PM EST MON NOV 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN AREA OF LOW PRESSURE WILL MOVE THROUGH THE LOWER LAKES REGION ON WEDNESDAY. WEST WINDS WILL INCREASE IN THE WAKE OF THIS LOW AND MAY PRODUCE GALE FORCE WINDS WEDNESDAY AND WEDNESDAY EVENING ON LAKES ERIE AND ONTARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 3:22 AM EST | Gale Watch | BUF | 6 hr | |
| Nov 16, 4:08 AM EST | Wind Advisory | BUF | Jefferson, Lewis | 24 hr |
| Nov 16, 9:24 AM EST | Gale Warning | BUF | 37 hr | |
| Nov 16, 3:18 PM EST | Wind Advisory | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more | 32 hr |
Nearby
Small Craft Advisories in New York, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.